Kink instability in electron magnetohydrodynamics

Jain, Neeraj ; Das, Amita ; Kaw, Predhiman (2004) Kink instability in electron magnetohydrodynamics Physics of Plasmas, 11 (9). pp. 4390-4398. ISSN 1070-664X

Full text not available from this repository.

Official URL:

Related URL:


The paper presents a complete three-dimensional linearized perturbation analysis for a sheared electron flow configuration in the electron magnetohydrodynamic limit. It is shown that the instability criterion in this case is much more relaxed than those of two-dimensional (azimuthally symmetric) modes. It results in a considerable enhancement of the domain of unstable modes in the wave number space. Based on the increased number of unstable modes and the relaxation of the two-dimensional constraint of the existence of two nondissipative square invariants, it can be argued that the three-dimensional case would lead to a highly turbulent state, and may cause significant anomalous damping of the electron flow.

Item Type:Article
Source:Copyright of this article belongs to American Institute of Physics.
ID Code:25221
Deposited On:06 Dec 2010 13:43
Last Modified:03 Jun 2011 15:10

Repository Staff Only: item control page